• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Detox: Pectin, Alginate and Clay

undcvr

Senior Member
Messages
822
Location
NYC
I have started detox recently and have narrowed it down to the above 3 products that actually work. I find that Psyllium does not do anything. My question is this though: each time I take Pectin, Alginate or a clay (Bentonite or a Montmorillolite), soon after taking it my heart starts to beat faster. It is a transcient effect but while it is happening I feel that I cannot do anything and just need to wait it out.

Is this a typical detox process symptom ? What does it mean ?

Usually after it has passed, I feel much better. Does this mean I should keep doing it until i dont get this reaction at all ?
 

Crappy

Senior Member
Messages
113
Location
TX
Pardon the absence of a medical license, but I still like to "practice". The Dr. is out.

I would guess one of two things. 1. Some thing in the mixture is making it into the blood stream, like simple carbs. or something else. 2. You have a lesion in your digestive tract and the mixture is irritating it and causing a mild shock reaction.
 

undcvr

Senior Member
Messages
822
Location
NYC
Ok so if the toxins are now in the blood, that can be a good thing cause now I know that the toxins are mobilised and being moved. How do I make sure that they get removed from the body and not just redistributed and deposited somewhere else.
Is there a way to confirm that they are indeed toxins ?

How do I know that it is not infact my metabolism being speeded up ?
 

dannybex

Senior Member
Messages
3,555
Location
Seattle
It's impossible to speculate. The pectin, and even the clays MAY be redistributing toxins or heavy metals, but at least in my case (mercury issues, and using low and frequent-dose ALA as a chelator) my heartbeat has slowed down!

We're all different...it might be good to stop for a few days, and see if things calm down, then possibly restart each one separately, for maybe a few days each, so you can perhaps figure out which one is causing the reaction.

d.

p.s. I did buy some Terramin clay, but have only taken that about 3 times in the last few weeks, so can't really comment on it yet.
 

undcvr

Senior Member
Messages
822
Location
NYC
So if i take these detox supplements regularly to the point that they stop making my heart beat faster, dose it mean that they cannot remove anymore toxins or that they have stopped working ?